Jump to content



Photo

Weaning Too Fast?


  • Please log in to reply
5 replies to this topic

#1 Aha

Aha

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 21 February 2019 - 01:32 PM

Hi, I've been on 60mg for about a year but want to come off, and the doctor reduced me to 30mg about 3 weeks ago. That went okay, felt a little unwell but nothing I can't handle, so they decided to start me on alternate days. 30mg one day, cold turkey the next. Now I'm getting horrible brain zaps, dizziness and nausea every other day and am wondering about just taking e.g 20mg every day instead, then 10, etc but the doctor seems to think this way is best.
Do they even prescribe them in 20mg doses or would I have to do it myself?

Any suggestions would be appreciated. Thanks!

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,630 posts
  • LocationMissouri

Posted 21 February 2019 - 01:47 PM

Welcome Aha

 

Your dr is an idiot. The FDA recommends against the every other day routine as it jacks your blood levels up one day and then they drop for 48 hour to near nothing and then you take another capsule and jack your blood levels back up again. This causes you to repeat your withdrawal over and over.

 

The best way is to bead count. Open a capsule and count the little beads inside.  Then calculate how many beads equal around 1%. So an example is if your capsule contains 300 little beads then 3 beads are one percent. So each day remove 3 beads more than the day before. For example, remove 3 beads and then the next day take out 6 beads an d then 9 on the third day etc. If things get too bad you can always stay at a dose for a while until stable and then start reducing again.


#3 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 21 February 2019 - 04:08 PM

 

Your dr is an idiot. 

 

Hat - I love it when you bring this line out!!

 

Aha - welcome... and is your chosen name anything to do with the epic band formed in the 80's??

 

Hat has covered the crucial parts here - FDA or not, not taking it every other day is axiomatic. It is just not done. Bead counting can be a little daunting at first, but that is why we are here. Done slowly and in the right way, you will minimise your withdrawal symptoms A LOT. There are 100's of examples on the site here. Some can go quick, but it is simply not worth the risk. It is better to prevent the fire than it is to put the fire out.

 

Keep us posted - IUN


  • Aha likes this

#4 Aha

Aha

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 21 February 2019 - 04:27 PM

Thanks! I had a feeling I'd need to do that, and since posting this I read some of the other threads and realised just how wrong it is to get patients to do this! I took one tonight and will start counting tomorrow!

My username is my initials, I'm afraid:)

#5 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 21 February 2019 - 05:11 PM

Ah well, initials or not, it brings me good memories, for which I thank you!

 

Keep us posted.


#6 gail

gail

    God-like

  • Site Supporter
  • 5,588 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 22 February 2019 - 09:31 AM

Hello Aha,

Welcome to the forum. I have nothing to add to this. The guys said it all. They are to be trusted all the way!

Come back anytime you need, we will always be here for you.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users